MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) NEEDLE ECLIPSE 21X1 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) NEEDLE ECLIPSE 21X1 RB TW; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305764
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 10/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that a needle eclipse 21x1 rb tw caused an allergic reaction during use.The following was reported by the initial reporter: "it was reported after injection the pt developed redness, pain and swelling of the left thigh.He had left thigh abscess incision and drainage by the next day.It had gotten worse, so he was admitted for iv antibiotics and packing of the wound verbatim: per customer response, on the e-mail: 11/19/2020.The needle is one that came in a box of bicillin.We¿d never seen a reaction like this after giving this medication so we felt it was worth reporting.I¿m not sure what caused this child¿s abscess, if it was the needle, the medication, the fact that he vomited on the site after the injection was given or what was the cause.The needle was a bd eclipse 21 g 1 in, lot # 7176188, exp.06/30/2022.On (b)(6) 2020, pt received a bicillin injection in his left thigh for tx of strep pharyngitis.Immediately after receiving the injection, he vomited in his lap and on his legs in the area where he had received the injection.Within a day or two of the injection he developed redness, pain and swelling of the left thigh, at/near the injection site by (b)(6) 2020 it had gotten worse and he went to the local children's hospital where he had left thigh abscess incision and drainage by the next day.It had gotten worse, so he was admitted for iv antibiotics and packing of the wound.Fda safety report id # (b)(4)".
 
Additional Manufacturer Narrative
H6: investigation summary: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.The sterilization records were reviewed, and no abnormalities were observed.Based on the quality team's investigation, the root cause of this incident cannot be determined.
 
Event or Problem Description
It was reported that a needle eclipse 21x1 rb tw caused an allergic reaction during use.The following was reported by the initial reporter: "it was reported after injection the pt developed redness, pain and swelling of the left thigh.He had left thigh abscess incision and drainage by the next day.It had gotten worse, so he was admitted for iv antibiotics and packing of the wound.Verbatim: per customer response, on the attached e-mail: 11/19/2020.The needle is one that came in a box of bicillin.We¿d never seen a reaction like this after giving this medication so we felt it was worth reporting.I¿m not sure what caused this child¿s abscess, if it was the needle, the medication, the fact that he vomited on the site after the injection was given or what was the cause.The needle was a bd eclipse 21 g 1 in, lot # 7176188, exp.06/30/2022.On (b)(6) 2020, pt received a bicillin injection in his left thigh for tx of strep pharyngitis.Immediately after receiving the injection, he vomited in his lap and on his legs in the area where he had received the injection.Within a day or two of the injection he developed redness, pain and swelling of the left thigh, at/near the injection site by (b)(6) 2020 it had gotten worse and he went to the local children's hospital where he had left thigh abscess incision and drainage by the next day.It had gotten worse, so he was admitted for iv antibiotics and packing of the wound.Fda safety report id # (b)(4).".

Brand Name
NEEDLE ECLIPSE 21X1 RB TW
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key11023784
Report Number8041187-2020-00838
Device Sequence Number3617602
Product Code FMI
UDI-Device Identifier30382903057642
UDI-Public30382903057642
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number305764
Device Catalogue Number305764
Device Lot Number7176188
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer12/23/2020
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date12/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;